Aa
A
A
Close
Avatar_universal
Anyone have40 pound weight loss after given drug "CRESTOR
In Spring of 2005  I was  prescribed  this new drug Crestor 10 mg.
I was on  this  for a period of approximately 5 months in total maybe abit less time..

The first 2 weeks I   dropped 10 pounds  even while  on  a low fat diet to help reduce cholesterol Then another 10 pounds literally fell off in the next 3 or so weeks. I acquired severe body aches and pain in total body. I  was also diagnosed with  migraines around  this time..I  quit the Crestor and was on Lipitor for about a month.That also gave me body pain. I then mysteriously dropped another 7 pounds and since then have spiralled pounds at a time from  138 pounds to  92 pounds and unable to get back any weight.. I eat  as much as can .I went to a specialist and he said there  was a maldigestion,. malabsorption problem. Also  have acquired rhuematiod arthritis and joints look deformed around knees..I have  severe weakness, nausea, cant tell when hungry until  the nausea sets in then know that hungry. I have been referred for  every type diet there is..It was recommended  that  I go totally vegetarian to try to help the maldigestion problem. That not work just more weight loss!.But I now have to eat carbohydrates as I cant lose any more  weight  and have to constantly fight to keep my weight  at 95 pounds even .I have a very skeleton  look and  am 58 years old and look  68  or older..
I am wondering if there is anyone out there who has maldigestion, malabsorption problems and what they are doing for it?
The specialist doesnt know  whats wrong with me. he keeps asking ME ?.
I am rapidly deteriorating  even though eat as much as possible  I have chronic constipation and watch my diet staying away from high cholesterol foods
I have Hep C but it appears that isnt the underlying problem.? .The doctor wants to put me on interferon .I feel that he should watch  what he suggests as  the liver enzymes are just abit high  and have not gone to a liver specialist since was diagnosed in 1995 with hep C. It was not active in 1995 but only have noticed a few flare ups since 1995 I dont think that is the problem here!. I feel that interferon idea is "jumping the gun" and very dangerous as  should not be given unless absolutely necessary, not give to a person as a final  guess  just because he cant find anything,
I have in past taken alot  of Tylenol 3. and still take due  to body pains. I am wondering  if it would help if I got a body detox  cleanser?  Body may be toxined up? Did these Tylenols cause the maldigestion, malabsorption problems?
ANY ANY suggestions from any one out there having similar problems please post as I am very frustrated and  extremely scared at same time. help!
I have enclosed  a few pictures..The picture with me in the black with the gold scarf was taken just a few months before the  rapid weight loss and just before I started Crestor. Anyone out there have any knowledge of the side efffects of Crestor a disease called rhabdomyolisis?
I live in  Canada.
Cancel
5 Answers
Page 1 of 1
Avatar_universal
Hello lostfaith

The following notes for the relation between crestor and rhabdomyolysis would be of great help.

Minor muscle complaints without elevated creatinine kinase levels may not necessitate discontinuation of the drug. However, patients, particularly those with risk factors for statin-induced myopathy, should be warned of the potential for rhabdomyolysis and told to report immediately any muscle pain, muscle weakness or cramps, or dark urine. If rhabdomyolysis is suspected, the drug should be stopped immediately, and appropriate medical management should be instituted as well as a work-up of predisposing risk factors. For patients found to have statin-induced rhabdomyolysis, consideration should be given to switching to an alternate LDL-lowering drug such as ezetimibe, a recently approved inhibitor of intestinal cholesterol absorption.

Refer: http://www.cmaj.ca/cgi/content/full/171/2/129

Best
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I have not taken any statins since  I acquired weight  loss and severe muscle pain. I still cant gain any weight
Can Hep-C cause this weight loss, no muscle mass and weakness, not to mention the maldigestion, malabsorption problem?
PLEASE HELP!!

Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I have not taken any statins since  I acquired weight  loss and severe muscle pain. I still cant gain any weight
Can Hep-C cause this weight loss, no muscle mass and weakness, not to mention the maldigestion, malabsorption problem?
PLEASE HELP!!

Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Has your doctor checked to see if your thyroid is the problem?  That can cause weight loss.  
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
hi , i have the same problem down to 98lbs and i go up a little and then back down. i'm weak and skinny! did you ever resolve your problem? i was on crestor for 3 months and lost 8lbs . i'm going friday to check for h3. thanks sukiblackdog
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Anyone have40 pound weight loss after given drug "CRESTOR
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Rare Diseases Community Resources